Missouri, 2008Flooding in Missouri, March 3 to 5, 2008
March 3 to 5, 2008 · NWS SGF · 16 events in 16 counties and zones
Steady amounts of light to moderate rain caused streams and creeks to slowly rise out of their banks across much of extreme southeast Kansas and the Missouri Ozarks. Widespread rainfall amounts from 3 March and 4 March ranged from one to four inches.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Steady amounts of light to moderate rain caused streams and creeks to slowly rise out of their banks across much of extreme southeast Kansas and the Missouri Ozarks. Widespread rainfall amounts from 3 March and 4 March ranged from one to four inches. The greatest rainfall totals occurred over Taney, Ozark, Douglas, and Howell counties where significant flooding of secondary roads caused several school districts to cancel school on 4 March.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Mar 3, 12:43 AM CST, 43 minutes earlier.
Area forecast discussion, Mar 3, 12:43 AM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1243 AM CST MON MAR 3 2008
.UPDATE...
AREA OF MODERATE TO HEAVY RAINFALL MOVED INTO THE WESTERN CWFA
DURING THE EVENING AND WILL CONTINUE TO SHIFT EAST OVERNIGHT AS A
STRONG COLD FRONT MAKES ITS WAY EAST AND SOUTHEAST. FRONT DROPPED
TEMPERATURES INTO THE 40S QUICKLY AT KJLN AND INTO THE UPPER 30S
AT FORT SCOTT KS (KFSK). RADAR OVERESTIMATING SOMEWHAT...BUT OBS
AT LAMAR AND JOPLIN SHOWING ABOUT AN INCH OF RAIN IN TWO HOURS.
RAINFALL RATES OF THIS TYPE WILL TYPICALLY PRODUCE FLOODING DURING
THE WINTER MONTHS...BUT NIGHTTIME REPORTS MIGHT BE HARD TO COME
BY.
STRONG UPPER DIFFLUENCE AND DEEP MOISTURE WILL LEAD TO SOME HEFTY
PRECIP TOTALS...ESPECIALLY WHERE TRAINING CONVECTION OCCURS.
COLD AIR WILL CONTINUE TO MOVE SOUTHEAST INTO THE REGION OVERNIGHT
AND EARLY MONDAY MORNING. WE ARE ASSESSING THE IMPACT ON PRECIP
TYPE DURING THE THE DAY MONDAY ATTM.
SEVERE TSTM WATCH FOR SE KS COUNTIES WAS EXPIRED SOME TIME AGO.
NOT ANTICIPATING MUCH MORE THAN SMALL HAIL (HAVE HAD A COUPLE OF
REPORTS BEHIND THE FRONT). COULD SEE SOME STRONG WIND GUSTS WITH
THE FROPA.
&&
.AVIATION...
FOR THE 0600 UTC KSGF/KSGF TAFS...A STRONG COLD FRONT WILL
CONTINUE TO MOVE EAST THROUGH THE REGION TONIGHT. PERIODS OF
MODERATE TO HEAVY RAIN WILL OCCUR...MAINLY BEHIND THE FRONT...WITH
THE VISIBILITY DROPPING INTO THE IFR CAT AT TIMES. CEILINGS QUICKLY DROP
TO LOW END MVFR AND IFR BEHIND THE FRONT AND BELIEVE CEILINGS WILL
GENERALLY BE IFR THROUGH MUCH OF THE DAY MONDAY. DSA
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH THIS AFTERNOON FOR MOZ055>058-066>071-
077>083-088>098-101>106.
WINTER STORM WATCH FROM NOON CST TODAY THROUGH TUESDAY AFTERNOON
FOR MOZ055>058-068>071-079>083-088>098-101>106.
KS...FLOOD WATCH THROUGH THIS AFTERNOON FOR KSZ073-097-101.
&&Hazardous weather outlook, Mar 2, 11:14 PM CST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1114 PM CST SUN MAR 2 2008
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-040515-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1114 PM CST SUN MAR 2 2008
...FLOODING TONIGHT THROUGH MONDAY...
...ACCUMULATING SNOW LIKELY MONDAY NIGHT AND TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A COLD
FRONT TONIGHT. AS THIS FRONT MOVES EAST ACROSS THE
AREA...WIDESPREAD HEAVY RAIN WILL OCCUR. RAINFALL AMOUNTS WILL
RANGE BETWEEN ONE AND THREE INCHES. DUE TO SATURATED SOIL
CONDITIONS AND LACK OF VEGETATION...FLOODING IS LIKELY TONIGHT
INTO MONDAY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
DUE TO EXCESSIVE RAINFALL FROM TONIGHT AND MONDAY...FLOODING WILL
REMAIN POSSIBLE ACROSS THE AREA.
BY MONDAY NIGHT...LOW LEVEL TEMPERATURES WILL BECOME SUFFICIENTLY
COLD ENOUGH FOR RAIN TO COMPLETELY CHANGE OVER TO SNOW. THE
EXPECTED STORM TRACK OF THE UPPER LOW WILL BECOME FAVORABLE FOR A
BAND OF HEAVY SNOW ACCUMULATION ACROSS THE OZARKS. AT THIS
TIME...IT APPEARS THAT LOCATIONS FROM BRANSON TO FORT LEONARD WOOD
WILL HAVE THE HIGHEST CHANCES FOR HEAVY SNOW...WITH ACCUMULATIONS
OF FIVE TO EIGHT INCHES POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO PASS ALONG FLOODING REPORTS IN ADDITION
TO RAINFALL AND SNOWFALL AMOUNTS.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
&&
ANGLE
In the hours before
Local storm report, Mar 3, 12:12 AM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1212 AM CST MON MAR 03 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1126 PM FLOOD PITTSBURG 37.41N 94.70W
03/02/2008 CRAWFORD KS PUBLIC
MODERATE STREET FLOODING
&&
DSAFlood, Benton
- When
- March 3, 1:26 AM CST to March 4, 11:00 AM CST
- Where
- Benton County, 2.57 mi S of Santiago to 3.3 mi NNW of Warsaw
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 38.393, -93.458
Minor flooding occurred over Benton County. A couple of specific locations that flooded included a section of Highway 83 two miles south of Warsaw and a section of Lone Star Road south of Warsaw.
Flood, Barton
- When
- March 3, 1:26 AM CST to March 4, 11:00 AM CST
- Where
- Barton County, 0.62 mi E of Burgess to 2.62 mi S of Mindenmines
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.569, -94.609
Flooding occurred near creeks and rivers. The North Fork of the Spring River flooded a section of Highway 126 near its intersection with Highway 71 for several hours.
Flood, McDonald
- When
- March 3, 1:30 AM CST to 9:00 AM CST
- Where
- McDonald County, 1.1 mi SW of Sincoe to 1.02 mi WSW of Mountain
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.710, -94.186
Sections of Highway F and Highway 59 experienced flooding.
Flood, Newton
- When
- March 3, 2:38 AM CST to 9:45 AM CST
- Where
- Newton County, 2.97 mi W of Hornet to 2.81 mi S of Seneca
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.976, -94.603
Numerous roads flooded in the city of Neosho. A section of Highway 125 near Fairview also flooded and became impassable to motorists.
Flood, Polk
- When
- March 3, 6:40 AM CST to March 4, 11:00 AM CST
- Where
- Polk County, 2.46 mi SSE of Humansville to 1.07 mi SSW of Eudora
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.766, -93.565
Widespread flooding occurred over Polk County. Specific locations that were impacted included a section of Highway V east of Humansville, a section of South 28th Road near Fair Play, a section of East 410th Road near Halfway, a section of Highway P near Goodson, and nearly all low water crossings were impassable to motorists throughout the entire county.
Flood, Douglas
- When
- March 3, 7:18 AM CST to March 5, 11:00 AM CST
- Where
- Douglas County, 1.01 mi E of Dogwood to 1.05 mi NNE of Cross Rds
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.031, -92.832
Widespread flooding occurred over Douglas County. Specific locations that were impacted included a section of Highway FF east of Ava, a section of Highway Y west of Ava, and a section of Highway EE east of Vanzant.
Flood, Ozark
- When
- March 3, 8:30 AM CST to March 5, 11:00 AM CST
- Where
- Ozark County, 3.3 mi WNW of Foil to 1.6 mi E of Dora
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.752, -92.733
Several areas of Ozark County experienced flooding. A couple of specific locations that flooded included low lying roads near Noble and a section of Highway 95 southwest of Wasola.
Flood, Wright
- When
- March 3, 8:45 AM CST to March 5, 11:00 AM CST
- Where
- Wright County, 3.04 mi SW of Mansfield to 2.45 mi NW of Loring
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.086, -92.615
A section of Highway AB approximately six miles northeast of Mansfield was flooded and impassable to motorists for a couple of days.
Flood, Camden
- When
- March 3, 8:45 AM CST to March 4, 11:00 AM CST
- Where
- Camden County, 1.16 mi NE of Wet Glaize to 0.88 mi ENE of Wet Glaize
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.933, -92.517
A section of Highway H northeast of Stoutland flooded for several hours.
Flood, Taney
- When
- March 3, 10:13 AM CST to March 4, 11:00 AM CST
- Where
- Taney County, 2.12 mi SE of Ike to 0.58 mi NE of Hercules
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.730, -93.241
A section of Columbus Road near its intersection with Highway H flooded for several hours.
Flood, Dallas
- When
- March 3, 10:39 AM CST to March 4, 11:00 AM CST
- Where
- Dallas County, 2.93 mi S of Louisburg to 2.6 mi NW of Buffalo Arpt
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.708, -93.145
A section of Highway C northwest of Buffalo flooded for several hours.
Flood, Webster
- When
- March 3, 11:00 AM CST to March 4, 11:00 AM CST
- Where
- Webster County, 0.21 mi ESE of Fordland to 1.93 mi WSW of Diggins
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.169, -92.946
A section of Highway Z southeast of Fordland was flooded and impassable to motorists for several hours.
Flood, Lawrence
- When
- March 3, 11:06 AM CST to March 4, 11:00 AM CST
- Where
- Lawrence County, 2.12 mi N of Rescue to 2.79 mi WNW of Phelps
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.211, -93.983
The Spring River flooded a section of Highway 97 north of Stotts City for several hours.
Flood, Texas
- When
- March 3, 1:00 PM CST to March 4, 11:00 AM CST
- Where
- Texas County, 1.9 mi ENE of Licking to 0.37 mi NE of Yukon
- Cause
- Heavy Rain
- Deaths
- 1 direct, 0 indirect
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 37.514, -91.840
Widespread flooding occurred over Texas County. A section of Highway BB one quarter mile east of the bridge over the Big Piney River became flooded and impassable to motorists. A 53 year old man was killed after his car was swept off of Highway BB. An investigation concluded that the man may not have observed the flooding prior to driving into it. Visibilities were reduced due to heavy snow.
Flood, Barry
- When
- March 3, 1:00 PM CST to March 4, 11:00 AM CST
- Where
- Barry County, 2.2 mi E of Pleasant Ridge to 0.99 mi SSW of Eagle Rock
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.906, -93.741
A section of Highway C was impassable to motorists for several hours due to flooding.
Flood, Howell
- When
- March 3, 1:00 PM CST to March 4, 11:00 AM CST
- Where
- Howell County, 2.55 mi S of Willow Spgs to 0.37 mi S of Moody
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.963, -91.972
Widespread flooding occurred over Howell County. Specific locations that experienced this flooding included a section of County Road 1550 just south of Highway 60, a section of Highway Y four miles south of its intersection with Highway 60, and a section of Highway 142 at its intersection with Myatt Creek.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Flood, Texas | 2008-03-04 | 53 | Male | Vehicle/Towed Trailer | Direct |
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, March 3 to 4, 200814 injured · $5.2 million · EF2 · 47 events
- Winter Storm and Heavy Snow in Illinois, March 3 to 4, 20082 deaths · 12 events
- Strong Wind in Tennessee, March 3, 20081 death · 1 event
- Tornado and Flash Flood in Texas, March 3, 2008$2.8 million · EF1 · 13 events
- Flooding in Indiana, March 3 to 31, 2008$272,000 · 22 events
- Tornado and Hail in Mississippi, March 3 to 4, 2008$158,000 · EF1 · 6 events
- Flash Flooding in Arkansas, March 3, 2008$175,000 · 13 events
- Winter Storm in Illinois, March 3 to 4, 2008$220,000 · 8 events
- Tornadoes in Arkansas, March 3, 2008$220,000 · EF0 · 2 events
- Flooding in Kentucky, March 3 to 4, 20083 injured · $45,000 · 8 events
- Winter Storm in Missouri, March 3 to 4, 2008$150,000 · 5 events
- Hail and Strong Wind in Louisiana, March 3, 2008$70,000 · 0.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 85979, 85980, 85982, 85984, 85985, 86077, 86078, 86079, 86080, 86081, 86082, 86084, 86083, 86085, 86086, 86087.